MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Posterior Capsule Opacification (4807)
Date of Event 03/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that following cataract surgery with an intraocular lens (iol) implant procedure, suspected toxic anterior segment syndrome (tass) was found after an iol was inserted.On (b)(6) 2025 at the hospital appointment, the right anterior chamber inflammation and formation of fibrin at the back side of the iol were confirmed.However, neither hypopyon nor vitreous inflammation were observed.The patient did not have any pain, and inflammatory cells are not so big.So, since these were not the findings to suspect bacterial endophthalmitis positively, postoperative inflammation or tass were suspected.The patient treated with steroid eye drops frequently and examined every day at the hospital.In the morning on (b)(6), the anterior chamber inflammation almost disappeared.From the progress, it is not identified whether a strong postoperative inflammation or tass.The patient's condition will improve getting conservative medical treatment.The current prescription included antibiotic, steroid and anti-inflammatory medication.
 
Event or Problem Description
Additional information received stating that fibrin was observed on postoperative day 3.Non-infectious postoperative inflammation and tass was diagnosis.There was no iol issue and no pain.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.11.The product was not returned for analysis.The root cause for the reported complaint could not be determined.The sterilization reports were reviewed and there were no issues with the sterilization process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21883200
Report Number9612169-2025-00664
Device Sequence Number18328399
Product Code MFK
UDI-Device Identifier00380652408073
UDI-Public(01)00380652408073(17)260529(11)220531(10)25424158
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2026
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.175
Device Lot Number25424158
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer04/23/2025
06/20/2025
Initial Report FDA Received Date04/22/2025
Supplement Report FDA Received Date05/19/2025
07/14/2025
Date Device Manufactured05/31/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale